MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,; STOPCOCK, I.V. SET
Catalog Number MC330375
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 6.5" (17 cm) appx 1.1 ml, smallbore quadfuse ext set w/4 microclave¿ clear (red, purple, tpn rings), 0.2 micron filter, 1.2 micron filter, 4 clamps, check valve, luer lock generated an occlusion during patient use.It was stated in the report that the product problem was the lipid filter clogged.The event occurred during an infusion of total parenteral nutrition (tpn) lipids.There was no blood loss and no unprotected chemo exposure.There were no adverse operator consequences and no med/surg intervention required.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device is available to be returned for evaluation; however, it has not yet been received.
 
Additional Manufacturer Narrative
Two (2) pictures were provided for evaluation.Unable to determine failure from the photo provided.No physical damage or other anomalies were observed.Received one (1) used.List #mc330375, 6.5" (17 cm) appx 1.1 ml, smallbore quadfuse ext set w/4 microclave¿ clear (red, purple, tpn rings), 0.2 micron filter, 1.2 micron filter, 4 clamps, check valve, luer lock.As received, the outlet filter vent of the filter was observed to be wetted out.The filter is loaded with total parental nutrition (tpn) lipid residuals.No additional damage or anomalies were observed.The secondary port clave was activated twice using an icu-provided syringe.No stick-downs were observed.The set was then leak-tested per specifications.Flow was established.There was leakage observed from the outlet filter.The complaint of a lipid filter clogged can be confirmed on the inline filter.The probable cause of the clogged filter is due to a temporary or complete loss of hydrophobic properties of the filter material due to an infusate interaction during use.Directions for use (dfu) states: a filter that clogs during infusion should be replaced.Sets with filter 0.2 micron should be changed at least every 72 hours.The lot history was reviewed, and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
6.5" (17 CM) APPX 1.1 ML, SMALLBORE QUADFUSE EXT SET W/4 MICROCLAVE® CLEAR (RED,
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20209206
Report Number9617594-2024-01292
Device Sequence Number7450596
Product Code FMG
UDI-Device Identifier00887709085671
UDI-Public(01)00887709085671(17)290101(10)13867321
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMC330375
Device Lot Number13867321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TPN, UNK MFR.
Patient SexUnknown